Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 5, 2025, 1:57 PM CST for 6 counties in Kansas. It took effect at Mar 6, 2025, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 1:57 PM CST (19:57 UTC)
- In effect from
- Mar 6, 2025, 1:00 PM CST
- Expired
- Mar 6, 2025, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS83 KDDC 051957 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 157 PM CST Wed Mar 5 2025 KSZ061-074-084-061030- /O.UPG.KDDC.FW.A.0002.250306T1900Z-250307T0200Z/ /O.NEW.KDDC.FW.W.0004.250306T1900Z-250307T0200Z/ Hamilton-Stanton-Morton- 157 PM CST Wed Mar 5 2025 /1257 PM MST Wed Mar 5 2025/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CST /NOON MST/ TO 8 PM CST /7 PM MST/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTHWEST KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CST /noon MST/ to 8 PM CST /7 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...From 1 PM CST /noon MST/ to 8 PM CST /7 PM MST/ Thursday. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ062-075-085-061030- /O.CON.KDDC.FW.A.0002.250306T1900Z-250307T0200Z/ Kearny-Grant-Stevens- 157 PM CST Wed Mar 5 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 062 Kearny, Fire Weather Zone 075 Grant and Fire Weather Zone 085 Stevens. * TIMING...From Thursday afternoon through Thursday evening. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
160 WWUS83 KDDC 060831 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 231 AM CST Thu Mar 6 2025 KSZ062-075-085-061645- /O.UPG.KDDC.FW.A.0002.250306T1900Z-250307T0200Z/ /O.EXA.KDDC.FW.W.0004.250306T1900Z-250307T0200Z/ Kearny-Grant-Stevens- 231 AM CST Thu Mar 6 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 062 Kearny, Fire Weather Zone 075 Grant and Fire Weather Zone 085 Stevens. * TIMING...From 1 PM this afternoon to 8 PM CST this evening. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-074-084-061645- /O.CON.KDDC.FW.W.0004.250306T1900Z-250307T0200Z/ Hamilton-Stanton-Morton- 231 AM CST Thu Mar 6 2025 /131 AM MST Thu Mar 6 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 8 PM CST /7 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 074 Stanton and Fire Weather Zone 084 Morton. * TIMING...From 1 PM CST /noon MST/ this afternoon to 8 PM CST /7 PM MST/ this evening. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
171 WWUS83 KDDC 061033 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 433 AM CST Thu Mar 6 2025 KSZ061-062-074-075-084-085-062130- /O.CON.KDDC.FW.W.0004.250306T1900Z-250307T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 433 AM CST Thu Mar 6 2025 /333 AM MST Thu Mar 6 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 8 PM CST /7 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...From 1 PM CST /noon MST/ this afternoon to 8 PM CST /7 PM MST/ this evening. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
614 WWUS83 KDDC 062128 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 328 PM CST Thu Mar 6 2025 KSZ061-062-074-075-084-085-070200- /O.CON.KDDC.FW.W.0004.000000T0000Z-250307T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 328 PM CST Thu Mar 6 2025 /228 PM MST Thu Mar 6 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF FAR WESTERN KANSAS... * AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * TIMING...Until 8 PM CST /7 PM MST/ this evening. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
084 WWUS83 KDDC 070100 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 700 PM CST Thu Mar 6 2025 KSZ061-062-074-075-084-085-070200- /O.CAN.KDDC.FW.W.0004.000000T0000Z-250307T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 700 PM CST Thu Mar 6 2025 /600 PM MST Thu Mar 6 2025/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF FAR WESTERN KANSAS... The National Weather Service in Dodge City has cancelled the Red Flag Warning. Gusty south winds at 25 to 30 mph will gradually decrease this evening and relative humidity values will rise above 30%. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 5, 11:55 AM CST, 2 hours 2 minutes earlier. Its key messages:
- Northwest winds to continue much of the day today but at much less speeds. Gusts 30-40 mph at times through early afternoon mainly central and south central Kansas.
- Fire Weather Watch issued for portions of far southwest Kansas for Thursday afternoon ahead of the next low.
- The next low will lift north of southwest Kansas keeping precipitation chances north of our area.
- Another storm system will likely track far enough south over the weekend to keep highest precip chances across Texas, keeping our area dry.
Area forecast discussion, Mar 5, 11:55 AM CST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1155 AM CST Wed Mar 5 2025 .KEY MESSAGES... - Northwest winds to continue much of the day today but at much less speeds. Gusts 30-40 mph at times through early afternoon mainly central and south central Kansas. - Fire Weather Watch issued for portions of far southwest Kansas for Thursday afternoon ahead of the next low. - The next low will lift north of southwest Kansas keeping precipitation chances north of our area. - Another storm system will likely track far enough south over the weekend to keep highest precip chances across Texas, keeping our area dry. && .DISCUSSION... Issued at 348 AM CST Wed Mar 5 2025 Overnight water vapor imagery and RAP objective analysis fields showed our major storm continuing to pull away from Kansas with an upper level ridge building upstream across the West. Surface analysis showed continued relaxing of the MSLP gradient across western Kansas, although the height gradient from 850mb to 700mb remained fairly tight across southwest Kansas. Thankfully, much quieter weather will prevail today. The mentioned 850mb to 700mb height gradient will remain strong enough through the early afternoon hours to support gusty northwest winds, with gusts back up into the 30 to 40 mph range generally east of Highway 283. By early afternoon, winds will decrease again as the 850-700mb gradient finally relaxes. With full insolation, we should see temperatures warm through the 50s across much of our forecast area. The surface ridge axis will move quickly across southwest Kansas later this evening, and pressures will start falling once again across eastern Colorado as another mid level trough forms across the West. Another upper low will mature across the Great Basin on Thursday, and southwest momentum will increase to our southwest, including through the boundary layer Thursday afternoon. Winds will increase once again, this time out of the south as the new eastern Colorado surface low deepens further...down to around 990mb (per latest ECMWF). A downslope warm plume will expand northeast toward far southwest Kansas Thursday afternoon, leading to afternoon temperatures into the lower 70s for Elkhart, Liberal, Ulysses to Syracuse. Meanwhile, areas like Hays to Larned are likely to stay in the 50s. The aforementioned upper low over the Great Basin will split up as it advances east Thursday through Saturday with the northern split tracking across Nebraska Thursday Night-Friday and the southern split tracking across West Texas early this weekend. Latest NBM keeps some low POPs (less than 30 percent) along the far southern portions of the DDC CWA, but latest trends in all the global models and ensemble systems suggest the southern wave may continue more east across Texas instead of a northeasterly track which would bring better chances of light precipitation to far southwestern Kansas. Thus, subsequent forecast cycles of the NBM will likely show a decrease in POPs for Saturday. Early to mid next week, a large upper level ridge is expected to move across the central CONUS followed by a fairly uneventful zonal pattern deeper into next week. So, a warming trend and dry conditions are forecast through the end of this forecast period. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1153 AM CST Wed Mar 5 2025 Northwest winds will gradually decrease this afternoon as the pressure gradient weakens, and then become light by sunset. A strong surface trough will develop in the lee of the Rockies Thursday, resulting in south winds increasing to 25 kts. VFR conditions will persist. && .FIRE WEATHER... Issued at 348 AM CST Wed Mar 5 2025 Near-critical to critical fire weather conditions are likely to develop across far southwest Kansas Thursday afternoon in advance of another developing low pressure system over eastern Colorado. Latest forecast calls for a fairly marked increase in southwesterly winds impinging on far southwest Kansas mid to late afternoon. This downslope plume emanating out of northeastern New Mexico will be very dry with relative humidity falling to below 20 percent. There is enough confidence (50%+) to go ahead and hoist a Fire Weather Watch for Thursday afternoon for areas generally along and west of Highway K-25. Thanks NWS PUB and AMA for the collaboration on this fire weather headline! && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ061-062-074-075-084-085. && DISCUSSION...Umscheid AVIATION...Finch FIRE WEATHER...Umscheid
Hazardous weather outlook, Mar 5, 5:03 AM CST, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CST Wed Mar 5 2025 KSZ030-031-043>046-061>066-074>081-084>090-061115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CST Wed Mar 5 2025 /403 AM MST Wed Mar 5 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch is in effect for portions of southwest Kansas, generally west of Highway 25 to the Colorado line, Thursday afternoon. Refer to the latest Fire Weather Message for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:20 AM CST | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.